Mood stabiliser withdrawal

Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
I'm going through lamotrigine (a mood stabiliser) withdrawal at the moment. I posted a few days ago about my trials with inadvertently withdrawing whilst I was taking HRT (the HRT stopped the lamotrigine being absorbed). Now I've stopped the HRT altogether whilst I withdraw from the L in a controlled manner. I'm finding it really difficult though - I have so much brain fog at the moment I can't see straight. And I feel so tired and anxious.

Feeling really rough atm and more than a little lost. :(
 
M

misssadness

ACCOUNT CLOSED
Joined
Aug 3, 2015
Messages
1,995
Withdrawal is such a horrible feeling. I am sorry you are going through this. I really hope it passes soon.:hug1:
 
Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
Thank you misssadness , that really means a lot. x
 
valleygirl

valleygirl

Well-known member
Joined
Apr 5, 2015
Messages
1,925
Location
Valley of dry bones
Coming off any medication is hard, but I think mood stabilizers/antipsychotics might be the hardest. I have been trying to come off of quetiapine for the last 10 months or so, and have only managed to drop from 400 mg to 250 mg, and now I am having trouble sleeping. I hope it starts to get easier for you, Poppy.
 
Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
Thank you Valleygirl. I'm on a low dose but I'm still finding it really difficult. My psychiatrist wanted me to drop the dose by 50% for two weeks then stop altogether. This seems way too quick for me though. I'm only going to drop 25% for two weeks then a further 25% a fortnight till I'm off altogether. Even that feels fast, I just hope I can do it.:unsure:
 
Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
Mind you I came off massive doses of diazepam (Valium) five years ago and that was the hardest withdrawal I've ever done in my life - I went utterly bananas and don't think I've ever recovered fully from it.
 
valleygirl

valleygirl

Well-known member
Joined
Apr 5, 2015
Messages
1,925
Location
Valley of dry bones
Psychiatrists always think you can come off meds faster than in reality. SOOOOOOO frustrating! They have no idea what it's like to be the one going through withdrawal.
 
Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
Psychiatrists always think you can come off meds faster than in reality. SOOOOOOO frustrating! They have no idea what it's like to be the one going through withdrawal.
You're spot on there!
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
I'm going to be in the same state as you soon, Poppy. I am seeing my psychiatrist with a view tO withdrawing from lithium (another mood stabiliser). I've read that it is best to take two months to withdraw if you want to avoid a relapse. I hope I don't have the problems you're having, but I don't hold out much hope.
 
Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
The mood swings are horrible Christobel, I won't lie. But some people manage to withdraw easier than others so you may be lucky. I would say at least two months to withdraw - there are no prizes for getting there faster and a lot to be said for taking the scenic route!
 
S

switch

Well-known member
Joined
Jan 4, 2015
Messages
46
I recommend you join surviving antidepressants, there is great info there on tapering
 
sweet.boredom

sweet.boredom

Member
Joined
Sep 5, 2014
Messages
12
Location
Michigan
I just had a withdrawal from Lamictal, zoloft, ability, lithium, and Risperdal. Lord only knows why I was on two(!) antipsychotics and two mood stabilizers... It was hell coming off. But I made it through, and so can you! *hugs*
 
Poppy12

Poppy12

Well-known member
Joined
Apr 8, 2012
Messages
844
I just had a withdrawal from Lamictal, zoloft, ability, lithium, and Risperdal. Lord only knows why I was on two(!) antipsychotics and two mood stabilizers... It was hell coming off. But I made it through, and so can you! *hugs*
OMG sweet.boredom, don't tell me you came off all of those at once! That is a ridiculous amount of medication to be on. How did you find the withdrawals? I really hope you didn't suffer too much.
 
sweet.boredom

sweet.boredom

Member
Joined
Sep 5, 2014
Messages
12
Location
Michigan
It was awful. I was sick, and extremely irritable... I felt bad for my husband. Lol. Made it through though.
 
S

switch

Well-known member
Joined
Jan 4, 2015
Messages
46
Sweet boredom I don't know how you have made it through anything when you've posted you are back on meds. Writing that you've made it through withdrawal would seem to suggest you're drug free which you're not.
 
sweet.boredom

sweet.boredom

Member
Joined
Sep 5, 2014
Messages
12
Location
Michigan
I restarted meds AFTER I was finished with the withdrawal. Just because I'm back on, doesn't mean I didn't get through getting off them initially.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,383
Location
Florida
I am coming off risperdone ans valium at the same time. I was just thinking I feel awful and now I say it must be the medication withdraw. I think going off slowly is better. It is uncomfortable and irritating. But it is not drastic. I hope to never go back on the medications again. I was hearing voices and seeing things-on one withdraw I had on valium-benzo's are so addictive. You feel 10 times worse when you get off them and sometimes you have to stay on them for life.
 
BetaMale

BetaMale

Well-known member
Joined
Aug 17, 2018
Messages
599
Location
India
I'm soon going to ask my psych to taper my lithium as it has caused like 10 kg weight gain. I don't know what will happen if/when she agrees and I start coming off it.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,383
Location
Florida
Just take it slow coming off it. Also think about you might need it. I am coming off some of my meds right now-I can feel the withdraw but only some. I had isolated mental health issues and they put me on some serious medications. Time to come off them but I hear that you may have severe set backs. Meds can do that.
 
C

CaptainFlint

Well-known member
Joined
Sep 1, 2019
Messages
84
Location
West Coast U.S.
I'm actually on lamotrigine right now. 200mg for bipolar 2. I thought for some reason I didn't need it anymore.. so I went off it for two weeks cold turkey. I ended up having a total meltdown, feeling like I wanted to hurt myself, and got put in a mental hospital for 24 hours until I could cool down. I'm sure it's fine to get off of it if you need to.. but taking it very slow is probably the right call. What I figured out is that even though it's not perfect, it's a lot better than meds that weigh you down and make you gain weight. So.. I definitely need it

Best of luck to you working through it
 
Top